MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10619
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that catheter removal difficulties were encountered.A 5.00x20mm synergy ii drug-eluting stent was advanced for treatment.However, it was noted that the stent delivery system would not draw back into the guide catheter.No patient complications were reported.
 
Event or Problem Description
It was reported that catheter removal difficulties were encountered.A 5.00x20mm synergy ii drug-eluting stent was advanced for treatment.However, it was noted that the stent delivery system would not draw back into the guide catheter.No patient complications were reported.It was further reported that after the catheter was stuck post stent deployment, the device was pulled negative twice on the inflation device and it was able to return back into the guide.
 
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.Device is a combination product.Device evaluated by mfr: synergy ii us mr 5.00 x 20 mm stent delivery system was returned for analysis without the stent.An examination of the crimped stent found that the stent was not returned for analysis.A review of the manufacturing stent profile data was performed and the stent od at the time of manufacture and the result is within max crimped stent profile measurement.The balloon was reviewed and it appears in a deflated state with the balloon wings not tightly wrapped and folded and signs of positive pressure being applied to them.An examination found no issues.A visual and tactile examination of the hypotube shaft noted a break in the lasercut region measured at 115 cm distal to the distal end of the strain relief.Multiple hypotube kinks were also noted along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a stretching/bunching region in the inner shaft polymer extrusion measured at 6.5cm proximal to the distal end of the strain tip.A stretched region was also noted in the guidewire exchange port region of the shaft polymer extrusion measured at 29 cm proximal to the distal end of the tip.The device failed to load a 0.014 inch test guidewire past the inner shaft polymer extrusion damage.The device was cut distally of the port bond and break site and a flushing needle was inserted into the inflation lumen of the distal shaft.This was clamped in place and an encore device verified with a druck gauge to 16atm was attached to it.An inflation/deflation test was performed successfully and the device deflated in 12 seconds.No other issues were identified during the product analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.Device is a combination product.

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9335673
Report Number2134265-2019-13727
Device Sequence Number1927108
Product Code NIQ
UDI-Device Identifier08714729973447
UDI-Public08714729973447
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number10619
Device Catalogue Number10619
Device Lot Number0023251601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer11/20/2019
12/05/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/05/2019
12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1